Sertraline : I’ve been given sertraline... - Mental Health Sup...

Mental Health Support
24,064 members14,254 posts

Sertraline

Casper007
Casper007
20 Replies

I’ve been given sertraline by the doctors I’ve read the side affects and very worried does anyone have any positive to say about them

20 Replies
oldestnewest
hypercat54

Yes I am on them and have been for quite a long time. Every drug has side effects so you wouldn't even take paracetomol if you looked too closely! The side effects of sertraline are usually mild which is why they are the common ones. You would be very unlucky to get one of the more severe ones. Even if you do then tell your doctor and s/he will give you something else.

Ad's like this aren't strong powerful drugs you know and they do help a lot of people. x

Reply
Casper007

All I fear is if I get one of the side effects what if the side effect doesn’t clear up? I hate being this anxious about everything but proves I really need to take them, especially being pregnant my fears are becoming more worse like leaving home

Reply
JoanellaJ

Side affects should pass i suffered too i know how u feel

Reply
nikkid1980

Sertraline didn’t work for me 😓 my mental health team changed the to Venlefaxine and I’m feeling much better ! And not as anxious 🙏

1 like
Reply
nikkid1980

P.s the side affects will subside give it about 4weeks 🙏

1 like
Reply
lin62-65ze

Hello Casper, I am not on it but my son who is 40 is taking Sertraline, he's been on it for 6 years or more no side effects, however not all medicine is suitable for everyone. If you have given it a few weeks then it still affects you please go back. It is often trial and error, we are all different xx

Reply
borderriever

Casper

It depends on how long you have been on this medications, it takes upwards of five weeks before you will feel the benefit. If after that time you feel unwell talk to your GP. Remember however it is important you are patient with medications, there is no, if you change your medication to often they run out of options.

Generally if you are seen by a Therapist they will suggest various techniques to help, however time will come where you will need to control your health concern in your own way with the tools available as explained by your Therapist

BOB

Reply
Baggiebod

Hi there, I've been on 200mgs per day for a while now - began on a lower dose then increase to the current dose. Probably been on Sertraline for about 3 years in total & have found it very good. Hope this helps.

2 likes
Reply
mister-triangle

I found the mental side effects to be quite brutal (it made my anxiety symptoms far worse for a few weeks), but for me it was well-worth sticking with. I feel happier and more contented now than I ever have so it really worked for me.

Reply
Jillyone

I am in the recent throes of starting on 50 mg sertraline. 9 weeks on. Side effects here too. Seeking to up dosage. Thank you, your post helped me

Reply
Hidden
Hidden

I'm on 150mg a day, but I take them in the evening as they make me tired.

Reply
Casper007

Has anyone took this while being pregnant

Reply
Casper007
Casper007
in reply to Casper007

I’m 14 weeks and worried about everything

Reply
nikkid1980

I’d go back to your doctors if you’re still having side effects after 14 weeks 🙏

Reply
borderriever

Casper if you are pregnant it would be advisable you discuss our Medications with your GP, generally you may need to reduce the dose at a recommended time if pregnant.

Consider making your appointment to discuss your fears.

BOB

Reply
Jemmy123

Hi Casper, I have been on fluoxetine then citalopram, but now sertraline. I have been on sertraline for about a year and a half, gradually made my way up to 150mg. I can honestly say it has changed my life for the better, it is the only one of the medications I have tried that has made me feel like myself again. Everyone is different, but it has helped me a lot. I have also had some CBT sessions which I have found brilliant also.

1 like
Reply
Netty888
Netty888
in reply to Jemmy123

Sertraline helps me better than any other antidepressant and I’ve tried them all. Only distressing side effect for me has been compulsive buying 😭😭 x

2 likes
Reply
Jillyone
Jillyone
in reply to Jemmy123

That sounds so reassuring to me right now. Thank you

Reply
Jillyone

I hope you don’t mind me posting . I have just stumbled on to this site via google. I was asking if sertraline dosage could be increased from 50 mg . I’ve been on it approx 9 weeks. Had improvement for few days.. then way down again.I was on imipramine previously for many years but they stopped working . It’s taken me ages to find out how to contact anyone on here, I’m a silver surfer not very clever with new technology. It was so reassuring though to find all the posts. I tried to write an introductory post but got confused so I had to sort of gatecrash here. I do hope that’s ok. I just hope I can find my way back to these posts again.I didn’t feel so isolated reading them.. thank you Casper and all. I hope to speak again soon.

Reply
Samigirl

I’m also a silver surfer just turned 71 this April, so I know how you feel my dr just put me on sertraline I’ve been on pristiq for years and it wasn’t working anymore. But I hate taking new meds because of the side effects. I was curious if the side effects if any are really bad. I’ve worked hard to take 40lbs and I don’t want to put it back on has anyone had trouble with weight gain

Reply

You may also like...